New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pratt
New Member


Date Joined Aug 2011
Total Posts : 11
   Posted 11/29/2011 3:21 PM (GMT -6)   
x

Post Edited (purplesky46) : 2/14/2012 1:56:28 PM (GMT-7)


It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 11/29/2011 3:44 PM (GMT -6)   
Hello, Purplesky, it's nice to see you posting again on the Depression Forum.

I think Ativan is a relatively short-acting benzodiazepine used for relaxation.
 
Zoloft is one of the Selective Serotonin Reuptake Inhibitors (SSRIs)and, as such, is very effective for many in supplying greater amounts of serotonin to the brain (one of the feel-good neurotransmitters) and probably longer lasting than Ativan.

I would also ask my doctor about one of the newer food meds called L-methylfolate which enhances the ability of the brain to use serotonin supplied by the SSRIs. It would be an additional med to your Zoloft. It's very beneficial for those who do not metabolize folate from folic acid ingested. (It's somewhat complicated, so you would need to go online to Deplin to learn why it benefits the brain.)

Finally, you need to eliminate any form of caffeine from your diet; that also includes theobromine in chocolate--they are harmful to the brain in long-term use. Also remove alcohol in any form if you use it; it also makes depression worse.(See  ruthwhalen.com
on the internet.) If you do these things, they have proven to be helpful for many others. (See the Bipolar Forum and read Mogli's post about "Feeling Amazing--It Really Works"--or something similar.) Several people on these forums have made an effort to stop using caffeine and alcohol and found it very helpful.

I wish you success in your effort to curb the effects of depression.

I.G.

Post Edited (It's Genetic) : 11/29/2011 10:45:03 PM (GMT-7)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42431
   Posted 11/29/2011 5:59 PM (GMT -6)   
I am sorry that you lost your ativan. How did you manage to do that? Maybe you will still find them.

I would follow doctor's orders on this one. And try not to worry about sleep, as it will make it harder to sleep. Maybe learn to do some meditation. That helps me.

I hope that this works out for you. There are many things you can do to help you sleep. I would google sleep hygiene and see what you come up with.

Best wishes to you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

stillme
Veteran Member


Date Joined Aug 2011
Total Posts : 556
   Posted 11/29/2011 9:00 PM (GMT -6)   
Sorry you lost your ativan. I didn't take mine for one night and was up every hour or so. Your dr must feel that the other meds should suffice. If they don't, tell right away.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42431
   Posted 11/30/2011 9:19 AM (GMT -6)   
I am glad that today is a better day for you. Keep trying, you will get there.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 7:33 PM (GMT -6)
There are a total of 2,973,024 posts in 326,056 threads.
View Active Threads


Who's Online
This forum has 160880 registered members. Please welcome our newest member, clotildeclotilde.
418 Guest(s), 10 Registered Member(s) are currently online.  Details
Froggy88, SmilingDaisies, Donjr, opugirl, Mercy&Grace, Sara14, NutMeg1987, IllinoisMom, Old Mike, WV Mike